Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Combinatorial aspects of F$_\sigma $ filters
with an application to $\mathcal {N}$-sets

Author: Claude Laflamme
Journal: Proc. Amer. Math. Soc. 125 (1997), 3019-3025
MSC (1991): Primary 04A20; Secondary 03E05, 03E15, 03E35
MathSciNet review: 1401747
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss F$_\sigma $ filters and show that the minimum size of a filter base generating an undiagonalizable filter included in some F$_\sigma $ filter is the better known bounded evasion number ${\frak e}_{ubd}$. An application to $\mathcal {N}$-sets from trigonometric series is given by showing that if $A$ is an $\mathcal {N}$-set and $B$ has size less than ${\frak e}_{ubd}$, then $A \cup B$ is again an ${\cal N}$-set.

References [Enhancements On Off] (What's this?)

  • 1. T. Bartoszynski, Combinatorial Aspects of Measure and Category, Fund. Math. 127 (1987), 225-239. MR 88m:04001
  • 2. T. Bartoszynski and M. Scheepers, Remarks on Sets related to Trigonometric Series, Topology and Appl. 64 (1995), 133-140. MR 96h:42004
  • 3. N.K. Bary, A Treatise on Trigonometric Series, MacMillan, New York, 1964. MR 30:1347
  • 4. A. Blass, Cardinal Characteristics and the Product of Countably many Infinite Cyclic groups, Journal of Algebra 169 (1994), 512-540. MR 95h:20069
  • 5. J. Brendle, Evasion and Prediction, the Specker Phenomenon and Gross Spaces, Forum Math. 7 (1995), no. 5, 513-541. MR 96i:03042
  • 6. J. Brendle and S. Shelah, Evasion and Prediction II, J. London Math. Soc. (2) 53 (1996), no. 1, 19-27. CMP 96:04
  • 7. Z. Bukovská and L. Bukovský, Adding Small Sets to an N-set, Proc. Amer. Math. Soc. (to appear, 1994).
  • 8. M. Daguenet, Emploi des Filtres sur ${\Bbb N}$ dans l'Etude Descriptive des Fonctions, Fund. Math. XCV (1977), 11-33. MR 57:10671
  • 9. C. Laflamme, Zapping Small Filters, Proc. Amer. Math. Soc. 114 (1992), 535-544. MR 92e:03076
  • 10. S. Shelah, Proper Forcing, Lecture Notes in Mathematics, Springer-Verlag, Berlin 1982. MR 84h:03002
  • 11. S. Shelah, Vive la Différence I, Set Theory of the Continuum (H. Judah, W. Just and H. Woodin, eds.), Mathematical Sciences Research Institute Publications, Springer-Verlag, 1992, 357-405. MR 94g:03068
  • 12. J. Vaughan, Small Uncountable Cardinals and Topology, Open problems in Topology (J. van Mill and G. Reed, eds.), North-Holland, 1990, 195-218. CMP 91:03

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 04A20, 03E05, 03E15, 03E35

Retrieve articles in all journals with MSC (1991): 04A20, 03E05, 03E15, 03E35

Additional Information

Claude Laflamme
Affiliation: Department of Mathematics and Statistics, University of Calgary, Calgary, Alberta, Canada T2N 1N4

Received by editor(s): September 18, 1995
Received by editor(s) in revised form: May 1, 1996
Additional Notes: This research was partially supported by NSERC of Canada.
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society